How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18541
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

The muscles in my legs and knees get stiff and I find it difficult

Customer Question

The muscles in my legs and knees get stiff and I find it difficult to walk also my legs and feet get very cold and my toes hurt
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
Hello from JustAnswer.
It will help if you could provide some further information.
How long has this been bothering you?
Have you noticed whether there are any actions that tend to make the symptoms worse?
Have you had any evaluation for this?
Do you have any chronic medical problems?
What, if any, chronic medicines are you taking?
Customer: replied 2 years ago.

It's gradually getting worse,a couple of years ago I could walk easily for about three hours.Now I'm struggling to manage for half an hour..My knees seem to be seizing up. I only want to make this one only payment.

the medicines I take are for heart and blood pressure. All my life I have been fit and active.

Expert:  Dr. D. Love replied 2 years ago.
Thank you for the additional information.

On the Question List, it is stated that you have signed up for a subscription, but the experts are not able to review or modify the financial information. If you contact customer service, they can assist you to be certain that there is only the one-time payment.

As for the symptoms, there are several conditions that should be considered with these symptoms. The most common cause of these symptoms would be degenerative disease from wear and tear over time affecting the lower extremities, which can be manifested as an arthritis or as a tendinitis or bursitis.

There are other conditions that should be considered.

It is possible that these symptoms could be due to poor blood flow to the legs. Someone with a history of heart disease and high blood pressure would have an increased risk of also having vascular disease in the arteries to the legs causing poor blood flow.

Another condition to consider would be thyroid disease, as a low level of thyroid hormone can cause muscular symptoms and cold extremities.

I ask about medicines because there are some medicines that can cause muscular side effects. For example, certain medicines that are used to lower cholesterol (statins) to prevent heart disease can cause muscle symptoms. This can range from minor aches to severe inflammation and break down of muscles. In more severe cases, it is necessary to stop the medicine.

Management would depend upon the underlying cause of the symptoms. The usual first-line treatment for degenerative symptoms would be an anti-inflammatory medicine, such as ibuprofen or naproxen. However, in someone with heart disease, we would typically prefer to minimize the use of anti-inflammatory medicines. If one of these medicines eases the symptoms relatively quickly, within a week or two, then the risk of these medicines is very small, but any decision to use them long term should only occur after a proper evaluation to be certain of the diagnosis. So, it would be OK to try a short course of an anti-inflammatory medicine, but if the symptoms persist, it would be better to be seen by your doctor.

If I can provide any further information, please let me know.

Related Medical Questions